I was prescribed lexapro as I suffer from panic attacks. I have no form of depression. I took the 10mg at 11:15 am yesterday andI felt awfully nauseous an hour after. Today I feel like it has made me depressed. I have not taken another dose as it quite frankly scares me. How one tablet can affect my head and body so much. I feel like im outside my own body I have that little emotion. is it safe to stop? Surely one dose can not have a terrible long term effect?
Can I stop Lexapro after one 10mg dose?
Question posted by Elizabeth1171994 on 28 Jan 2017
Last updated on 1 February 2018
I agree with the other responses here. Definitely, if you haven’t already , contact your doctor about the reaction. I am one who is quite sensitive to meds. As a result, when I first started on Escitalopram, I actually split it and started out on half the amount prescribed. My doc agreed , and this way, it was easier on my body and a slower buildup. I’ve been on it for 2 years now and never had any side effects. I really believe my slow approach and buildup is what helped. Maybe you could start out on 5 mg first , or even 2.5mg for a week or 2!, and build your way up. However, obviously, talk with your doctor / Pharmacist first. Oh, and don’t worry about stopping suddenly after one dose, it hasn’t even had time to build up in your system. Once in awhile, I forget one dose and doesn’t effect me at all. And that’s with it built up in my system. I just talked with my pharmacist and she said missing one dose won’t hurt, anyways.
Take care & God bless
Btw,, forgot to mention, Escitalopram is the generic for Lexapro.
Hi Elizabeth, stopping it would be fine as it has not had a chance to build up in your system yet. Just speaking from my personal experience taking many different anti-depressants, with Lexapro being one of them, they all caused me to be nauseated at first but it was transient and went away on all of them after awhile. It takes time to subside. As to the other feelings you experienced, did they go away after not taking any more Lexapro? That answer is what I would base those other feelings you experienced on.
Yeah it's not a big deal to stop after one dose. Some people do experience a worsening of symptoms in the first week or so. The nausea would go away though after a week or so too.
Yes, one dose does not require a taper. Have you considered a typical benzodiazepine for your anxiety instead of an anti-depressant? There is also a medication called Vistaril that can help with anxiety that isn't a benzo.
Yes Elizabeth, But also remember to call the doctors office and let the doctor know what is going on for your own sake. And also they should know what is going on for you. Best of luck to you and hope you feel better in the near future.
Yes, stopping after one dose would be fine. I didn't realize that this was a typical response either. I agree with you, it would have worried me as well. I have taken Lexapro as well as many antidepressants and only one I think made me feel yucky early on, and that was nausea. I did end up having the little/no emotion and such on a med long term and stopped but, never in one day so... yes you can def stop. best of luck with you anxiety:)
Yes, you can stop the Lexapro. If it does not feel right to you, then it doesn't. Your decision to stop. Maybe talk to your doctor about what happen and that you do not wish to continue the med.
Hi, Elizabeth! You are feeling typical side effects of antidepressant/anxiolytics which disappear after a few days to a couple weeks subsiding every day. You could stop the medication with no complications, but then you'd never know if it would resolve your panic attacks/anxiety which are severe enough to warrant the medication
Best regards and best of luck.
Yes you can stop. It hasn't built up in your system yet so you won't have any withdrawal symptoms.
lexapro, depression, anxiety, panic disorder, generalized anxiety disorder, dosage, prescription
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.